Fluorquinolones are a big mistake!!! And the effects build with usage.

by MontereyChic

Hi,I am a 42y/o woman who now has horrendous Achilles tendonitis and cannot run anymore. Where did this come from??? Well, I have my opinion. Two years ago, I was 40lbs overweight and sick of it. I was always a walker, but that wasn't enough with my metabolism to burn the fat.

I began walk/jogging about 1.5 yrs ago. I LOVED it.. got a rush, lost weight, felt strong. Developed very sculpted quads and managed to lose that 40lbs over ~8mos.

Then switched shoes without going to the running shoe store (dumb, dumb). They felt ok, but was feeling a VERY lowgrade twinge in the lower, lateral back of heel (insertional achilles tendo).

Nothing that would not cure up within a day or two off doing something else. Then came the nightmare. I had some female medical issues that were mis-treated with antibiotics: first Cipro (no reactions) then Levaquin (felt like I had eaten rat poison).

Only took the levaquin for two days due to terrible side effects. They went away when I stopped, and I was (I thought) back to normal.

Achilles issues were still there, but very mild, intermittent, and manageable. Then, a few months later, with a KILLER sinus infection, after trying 2 other antibiotics, the dr. wanted to put me on levaquin. I told him about the side effects, and that I had previously had none to Cipro, so he gave me cipro. I took it happily, and it stopped the sinusitis in one day, I swear. BUT, when I went running, I came home limping on that right ankle.

Was swollen up- put ice on it. Got the swelling down, but the pain from insertional achilles tendonitis was so bad, I couldn't even ride a bike a short distance. I am like, what's up?

In the meantime, I am getting so dizzy, I can barely drive to work. I stop the Cipro after two days.

I still suffer from insertional achilles tendonitis pain and it has gotten worse. If I do nothing, I am fine. But I NEED to do something, and with a career, two kids and a commute, running the neighborhood was a good option. I cannot swim- don't have pool or time for gym. I have an elliptical, which was not bothering achilles.

But now it is- can't even do that. I have gained back 7 lbs and am very depressed over this. I do weight bearing exercise, but need my sweaty cardio. I see a second podiatrist on 9/30 who I hear will do cortisone injections (which I know are controversial). I absolutely refuse to have surgery.

I TRY to take my supplements.. I am a very, very bad pill taker. My blood test showed a mild Vit D deficiency and I am trying to remember to take it.

I also suffer insomnia, so restorative sleep is an issue for me. I am allergic to all fish, so (when I take them) I use flaxseed, evening primrose and borage oil. I also take a b complex.

Hopefully this dr. will have something helpful to say/do. I am really down about this since I was LOVING running. I am not convinced that biomechanics are solely at cause... I was running pain-free at 40lbs heavier. Doesn't make sense to me. And it definitely got severe when taking that last round of cipro.


Joshua Answers:

Hey there.

First off, rock on for being motivated to drop 40 pounds. That takes something. Rock on.

So let me get this right. You told your doctor that you suffered significant side effects from taking Levaquin, so instead your doctor gave you Cipro.

In other words, your doctor gave you the second most dangerous fluoroquinolone on the market because you reported adverse side effects from the MOST dangerous fluoroquinolone currently on the market.

Sounds like a highly skilled/knowledgeable doctor to me....

I agree that it doesn't sound like a purely biomechanical Tendonitis. See: What Is Tendonitis?

It sounds like you already had a Tendonitis dynamic in place, and then the Levaqin and Cipro did their thing....pulling mass amounts of Magnesium from your body (which messes you up), attacking mitochondria that are the energy power-plants of your cells (which then die, which messes you up, and potentially attacked the dna in your tendon/connective tissue such that now, as cells grow back in, they grow in already damaged).

I highly urge you to get The Levaquin Tendonitis Solution ebook. And, I highly urge you to, for the near future, get a lot better at popping pills.

It's possible that you will get better (in my experience, by default people either get better in a year or less, or they have a much more long lasting and potentially progressive problem) without doing anything in particular, but...

Also, it's unlikely that surgery would help you. What exactly would they cut on anyway??

I say it's worth it to fight this thing tooth and nail and support your body to make it (heal) as optimally as possible. You want to get running again, so you just may be motivated.

Point being, maybe it will go away like it did the first time, but if it doesn't (and even if it does) you would be well advised to put effort into fixing the source of the problem.

Make sense?

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Comments for Fluorquinolones are a big mistake!!! And the effects build with usage.

Average Rating starstarstarstarstar

Click here to add your own comments

Apr 13, 2015
Severe pain after 1 dose of levaquin and prednisone for sinusitis
by: Emma

I am currently waiting on a call back from my doctor. Yesterday I was diagnosed with sinusitis and they prescribed 500 mg of levaquin once a day, 40mg of prednisone for the first dose, and flonase. I woke up this morning with severe lower back pain, hip pain, leg and knee pain.

My muscles in my arms are trembling when I put any weight on them. I don't know if this is tendonitis or even a reaction at all but the pain is almost unbearable. I looked it up and apparently you aren't supposed to take a steroid with levaquin which both prednisone and flonase are.

I'm 27 years old and had no pain like this until this morning and I took those first doses last night.


Joshua Comments:

Hi Emma.

What did the doctor say?

And what are you doing to counter the side effects of Levaquin?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.